Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 11, 2021, 5:09 PM CDT for Escambia County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 11, 2021, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 91 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WWUS84 KMOB 112209
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Sun Jul 11 2021
ALZ266-FLZ202-204-112300-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
509 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, the strong thunderstorm was located near Myrtle Grove,
or 4 miles northwest of West Pensacola, moving east at 20 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gulf Breeze,
Goulding, Bagdad, Lillian, Myrtle Grove, Oriole Beach, Navarre and
Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3028 8758 3054 8741 3060 8702 3040 8683
3034 8716 3041 8722 3037 8732 3032 8721
3032 8727 3029 8755 3030 8748 3031 8744
3031 8750 3032 8747 3032 8743 3040 8743
3045 8736 3047 8742 3042 8741
TIME...MOT...LOC 2208Z 264DEG 19KT 3046 8733
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:51 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 11, 3:51 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Mobile AL 351 PM CDT Sun Jul 11 2021 .NEAR TERM UPDATE /Now Through Monday/...Scattered to numerous showers and thunderstorms were noted across the forecast area at 3pm/20z. The latest KMOB VWP shows deep later linear southwesterly flow across the area at this time, creating linear convective segments with embedded bows. The latest analysis' show weak to modest wind shear magnitudes across the forecast area with Effective Bulk Shear values less than 20 m^2/s^2. Still, radar has been showing surface base velocities of 30-50kts in some of the bowing segments, so will need to monitor a bit longer this afternoon. This convection has been quickly decreasing in strength as it crosses the forecast area, with previous convection moving across the forecast area stabilizing the airmass over the forecast area, so am expecting this activity to be weak by early evening. Later tonight through Monday, an upper level trough over the Southeast helping to create today's convection will shift west as an mid/upper level ridge over the East Coast builds west over the Southeast. A very moist airmass over the Southeast (precipitable h20 levels around 2.0"), combined with passing mid level shortwave energy will bring another round of scattered to numerous showers and thunderstorms to the forecast area Monday. Convection has a good chance of forming in the early morning hours, with guidance advertising a weak 850 jet forming over northwestern portions of the Southeast late tonight into early Monday(and the forecast area) as the mid/upper level ridge builds west. Heating and instability increasing across the forecast area during the day remains rather modest, with guidance advertising MLCapes generally rising into the 2000-2500J/kg and DCapes rising into the 600-900J/kg range, outside of any early in the day precipitation areas. Even with the weak 850mb jet, wind shear remains rather modest, with Effective BRN shear remaining well below 10m^2/s^s. Winds direction remains linear in the low to mid levels though, leading to more linear development of any convection that does form. Ultimately, any chance of strong to severe storms will be determined by the instability. There continues to be a chance of flooding late tonight into Monday morning, with weak mid/upper level convergent wind flow passing near areas northwest of I-65. Add in areas with moister soils, minor flooding in poor drainage is possible. WPC has placed areas northwest of a Butler to Wiggins line under a Slight Risk of excessive rain today into tonight, with the area shifting over central/northern Mississippi Monday. The great majority of the forecast area is under a marginal risk of excessive rain bother days. With the continued scattered to numerous showers and thunderstorms expected Monday, high temperatures below seasonal norms are expected. Mid to upper 80s are expected Monday. Tonight, with the humid airmass in place, low temperatures a bit above normal are expected, bottoming out in the low to mid 70s inland, mid to upper 70s along the coast. /16 && .SHORT TERM /Monday night Through Wednesday night/...An upper trof over the eastern Plains down into Texas gradually lifts off to the northeast during the period, allowing for an upper ridge over the easternmost states and western Atlantic to build westward generally along the northern Gulf coast. A surface ridge remains in place from the western Atlantic to across the northern Gulf coast and maintains a moist southerly flow over the forecast area. Abundant deep layer moisture also remains in place over the region, with precipitable water values of 1.7-2.0 inches. SBCAPE values increase to mostly 1500-2000 J/kg both Tuesday afternoon and Wednesday afternoon. For Tuesday, daytime heating and modest mid level shortwaves look to support numerous showers and storms which taper off during the evening hours. While not impacting instability values or deep layer moisture, with the upper ridge building over the region on Wednesday this deflects the modest mid level shortwaves away from the forecast area and as such expect coverage of convection to be scattered at best. Shear remains weak through the period indicating slow moving storms and the potentially for locally heavy rainfall and mainly nuisance flooding issues. Some mid level dry air is noted in model soundings on Tuesday, but by Wednesday sounding profiles are moist throughout. The presence of the mid level dry air combined with precipitation loading will support the potential for some strong storms on Tuesday, then the potential for strong storms looks lower for Wednesday. Lows each night range from the lower 70s inland to the mid 70s at the coast. Highs each day range from the upper 80s to the lower 90s. A moderate risk of rip currents continues through the period. /29 && .EXTENDED TERM /Thursday Through Sunday/...An upper ridge which extends from the western Atlantic to roughly along the northern Gulf coast weakens somewhat in response to an upper trof progressing eastward from the Plains. A surface ridge persists generally along the northern Gulf coast and maintains a moist southerly flow over the region, with precipitable water values ranging from 1.7 to 2.1 inches. A series of shortwaves will affect the area Thursday into Friday, and with the moist environment in place along with sufficient instability, this will support chance to likely pops each day. For Saturday into Sunday, support from mid level shortwaves looks less compared with earlier in the period and have opted to stay with the current package with chance to good chance pops over the weekend. There will continue to be the potential for locally heavy rainfall and nuisance flooding concerns, along with the potential for strong storm development each afternoon. /29 && .MARINE...A surface ridge over the northern Gulf of Mexico shifts north to over the Southeast Monday into Tuesday, with light to moderate south to southwesterly flow becoming east to southeast. Seas of 2 to 4 feet expected through the forecast. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 11, 2:29 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
229 PM CDT Sun Jul 11 2021
ALZ261>266-112015-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
229 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...MOBILE
AND WESTERN BALDWIN COUNTIES UNTIL 315 PM CDT...
At 228 PM CDT, the strong thunderstorm was located near Mobile
Regional Airport, or 8 miles west of Midtown Mobile, moving east at
25 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Citronelle, Creola, Loxley, Chunchula,
Stockton, Magnolia Springs and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8791 3075 8793 3065 8793 3072 8797
3068 8798 3074 8803 3067 8802 3067 8803
3075 8804 3074 8805 3066 8803 3057 8809
3041 8810 3044 8840 3111 8837 3114 8833
3108 8767 3038 8773
TIME...MOT...LOC 1928Z 284DEG 33KT 3071 8826Special weather statement, Jul 11, 2:56 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Sun Jul 11 2021
MSZ075-078-079-112045-
Stone MS-Perry MS-George MS-
256 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 345 PM
CDT...
At 255 PM CDT, the strong thunderstorm was located 10 miles west of
Wiggins, moving east at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8914 3100 8914 3102 8888
3073 8882 3074 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1955Z 267DEG 33KT 3083 8931Special weather statement, Jul 11, 3:45 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
345 PM CDT Sun Jul 11 2021
MSZ075-076-078-079-112130-
Stone MS-Perry MS-Greene MS-George MS-
345 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND STONE COUNTIES
UNTIL 430 PM CDT...
At 344 PM CDT, the strong thunderstorm was located 12 miles east of
Wiggins, moving east at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8925 3091 8914 3100 8914 3105 8867
3074 8855 3074 8888 3073 8889 3068 8889
3069 8919
TIME...MOT...LOC 2044Z 266DEG 18KT 3089 8893Special weather statement, Jul 11, 3:53 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
353 PM CDT Sun Jul 11 2021
ALZ056-057-112145-
Conecuh AL-Butler AL-
353 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER AND CONECUH COUNTIES UNTIL 445 PM CDT...
At 352 PM CDT, the strong thunderstorm was located 5 miles northwest
of Castleberry, or 9 miles southwest of Evergreen, moving northeast
at 25 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Evergreen, Georgiana, McKenzie, Castleberry, Repton and I65 And US
84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3129 8688 3126 8722 3138 8732 3145 8723
3146 8720 3152 8717 3155 8716 3174 8691
3164 8670 3152 8669 3152 8670 3144 8670
3143 8668 3139 8667
TIME...MOT...LOC 2052Z 229DEG 23KT 3135 8709Special weather statement, Jul 11, 4:56 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
456 PM CDT Sun Jul 11 2021
FLZ201>204-112245-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
456 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SANTA
ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, a cluster of strong thunderstorms was located 8 miles
south of Jay, or 13 miles southeast of Century, moving east at 25
mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Gonzalez, Pace, Milton, Bagdad, Molino, Jay, Pea Ridge, Roeville,
Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3060 8701 3060 8702 3059 8703 3057 8700
3052 8704 3053 8713 3054 8712 3058 8715
3058 8718 3057 8719 3054 8718 3053 8721
3054 8742 3063 8739 3068 8741 3098 8718
3100 8679 3051 8680
TIME...MOT...LOC 2155Z 262DEG 20KT 3083 8711Special weather statement, Jul 11, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Sun Jul 11 2021
ALZ266-FLZ202-204-112300-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
509 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, the strong thunderstorm was located near Myrtle Grove,
or 4 miles northwest of West Pensacola, moving east at 20 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gulf Breeze,
Goulding, Bagdad, Lillian, Myrtle Grove, Oriole Beach, Navarre and
Perdido Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3028 8758 3054 8741 3060 8702 3040 8683
3034 8716 3041 8722 3037 8732 3032 8721
3032 8727 3029 8755 3030 8748 3031 8744
3031 8750 3032 8747 3032 8743 3040 8743
3045 8736 3047 8742 3042 8741
TIME...MOT...LOC 2208Z 264DEG 19KT 3046 8733The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:40 AM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Jul 11, 11:10 AM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 50 min |
| Jul 11, 11:46 AM CDT | Special Weather Statement | MOB | Mobile | 29 min |
| Jul 11, 12:05 PM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 40 min |
| Jul 11, 1:34 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 41 min |
| Jul 11, 1:50 PM CDT | Special Weather Statement | MOB | Mobile | 25 min |
| Jul 11, 2:29 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 46 min |
| Jul 11, 3:27 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jul 11, 3:53 PM CDT | Special Weather Statement | MOB | Conecuh | 52 min |
| Jul 11, 4:38 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 3 hr |
| Jul 11, 4:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jul 11, 12:19 PM CDT | Special Weather Statement | MOB | Santa Rosa | 41 min |
| Jul 11, 1:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 36 min |
| Jul 11, 4:56 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Jul 11, 5:21 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 11, 5:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Jul 11, 12:49 PM CDT | Special Weather Statement | MOB | George | 41 min |
| Jul 11, 12:59 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Jul 11, 1:37 PM CDT | Special Weather Statement | MOB | Greene, Perry | 38 min |
| Jul 11, 2:09 PM CDT | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Jul 11, 2:56 PM CDT | Special Weather Statement | MOB | Stone | 49 min |
| Jul 11, 3:45 PM CDT | Special Weather Statement | MOB | George, Stone | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.